Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 20, 2021, 4:25 PM EST. It took effect at Feb 20, 2021, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 4:25 PM EST (21:25 UTC)
- In effect from
- Feb 20, 2021, 10:00 PM EST
- Expired
- Feb 21, 2021, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
728 WHUS71 KCAR 202125 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 425 PM EST Sat Feb 20 2021 ANZ050-051-211000- /O.NEW.KCAR.SC.Y.0017.210221T0300Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 425 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
339 WHUS71 KCAR 210110 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 810 PM EST Sat Feb 20 2021 ANZ050-051-210915- /O.CON.KCAR.SC.Y.0017.210221T0300Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 810 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
074 WHUS71 KCAR 210111 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 811 PM EST Sat Feb 20 2021 ANZ050-051-211100- /O.CON.KCAR.SC.Y.0017.210221T0300Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 811 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
822 WHUS71 KCAR 210129 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 829 PM EST Sat Feb 20 2021 ANZ050-051-211100- /O.CON.KCAR.SC.Y.0017.210221T0300Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 829 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
790 WHUS71 KCAR 210737 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 237 AM EST Sun Feb 21 2021 ANZ050-051-211800- /O.CON.KCAR.SC.Y.0017.000000T0000Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 237 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
949 WHUS71 KCAR 211815 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 115 PM EST Sun Feb 21 2021 ANZ050-051-211915- /O.EXP.KCAR.SC.Y.0017.000000T0000Z-210221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 115 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below 25 kts. Therefore, the Small Craft Advisory has been allowed to expire. $$ Hewitt
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:42 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 20, 12:42 PM EST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1242 PM EST Sat Feb 20 2021 .SYNOPSIS... Low pressure will exit southeast of Nova Scotia today. High pressure will cross the region Sunday through Sunday night. Intensifying low pressure will cross the Gulf of Maine Monday night then exit across the Maritimes Tuesday. High pressure will build south of the region Wednesday with a cold front crossing the area on Thursday. && .NEAR TERM /THROUGH TONIGHT/... Update... Low pressure will exit southeast of Novas Scotia today, with a trof extending back across the forecast area. The surface trof, along with an upper trof, will cross the region this afternoon. Expect mostly cloudy skies across the forecast area this afternoon along with isolated/scattered snow showers. Any snow accumulations will be less than an inch. High temperatures today will range from the lower to mid 20s north, to the upper 20s to around 30 Downeast. Have updated the forecast to adjust for current conditions along with afternoon temperatures, clouds and snow shower chances. The surface/upper trof exit early tonight, with high pressure building toward the region late. Expect mostly cloudy skies along with isolated snow showers early tonight, then decreasing clouds overnight. Low temperatures tonight will range from around zero to 5 above north, to around 10 interior Downeast with 10 to 15 along the Downeast coast. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Surface and upper level ridging will build over the area Sunday into Sunday night, leading to clear skies and near normal high temperatures. Low temperatures will be cold as the ridge axis slides overhead during the night. However, thinking is still that colder spots will bottom out in the single digits below zero given the warmer daytime temperatures, a light pressure gradient with the high not directly overhead, and potential for some high clouds building in around daybreak. By Monday into Monday night a fast moving shortwave trough will move across the area. Significant model differences remain regarding its evolution, with the Canadian still the most aggressive at showing a negatively tilted trough prior to reaching the Gulf of Maine, which results in stronger surface cyclogenesis. The greatest QPF is expected to remain Downeast, and in particular along the coast. Temperatures Monday into Monday night will be near or above freezing Downeast, so the strength of the low will be critical to determine if precipitation rates are enough to produce evaporational and/or dynamic cooling to overcome marginal boundary layer temperatures. Current thinking is the higher terrain of northern Washington County would be most vulnerable to a greater accumulation given the strengthening trend of the low with eastward progression. Overall confidence remains low at this time. The shortwave is just entering northern California and Oregon this morning, so the feature should be better sampled by 12z RAOBs. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Lingering snow showers are possible Tuesday as an upper level trough crosses the area and strengthening surface low pressure departs into the Canadian Maritimes. Zonal flow will set up aloft later Tuesday into Wednesday, leading to a return of above normal temperatures. Wednesday appears to be the warmest day with many areas approaching or exceeding 40 degrees for the first time since at least January. Warmth will be aided by a breezy WNW downsloping wind. Flurries and isolated snow showers are possible, mostly over higher terrain of the North Woods. A cold front and upper level trough will approach the area Wednesday night into Thursday with a limited supply of moisture. There is a slight chance of rain or snow showers as it passes. A brief return to cooler, near/slightly below normal temperatures is forecast to close out the week. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR, occasional MVFR, across the north and mountains this afternoon with scattered snow showers. Generally VFR Downeast this afternoon, though brief MVFR possible with isolated snow showers. VFR/MVFR across the north and mountains early tonight, then VFR. VFR Downeast tonight. North wind 5 to 10 knots this afternoon, then north/northwest 5 to 10 knots tonight. SHORT TERM: Sunday through Monday morning...VFR. N to NW wind gusts to 15 knots Sunday, then light and variable. Monday afternoon and night...Ranging from MVFR to LIFR in -SN north, -RASN Downeast. S to SW winds 10 to 15 knots gusting to 25 knots through the evening, decreasing and shifting NW late. Tuesday...MVFR possible in -SHSN mainly early, otherwise VFR. WNW winds gusting up to 15 knots. Wednesday...VFR with breezy W winds. && .MARINE... NEAR TERM: Generally expect winds/seas below small craft advisory levels this afternoon through tonight. Isolated snow showers this afternoon. However, expect that wind gusts will approach marginal sca levels on the outer waters later tonight as a secondary surge of cold air advection moves across the region. Cannot rule out a few wind gusts on the order of 24kts but confidence is too low to issue an SCA. Seas will range from 3 to 5 feet on the outer waters late tonight. Light freezing spray will develop after midnight tonight and continue into Sunday morning. SHORT TERM: Winds and seas will remain below SCA criteria Sunday into Sunday night. Light freezing spray is possible Sunday morning. Winds and seas increase to SCA levels Monday into Monday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/Farrar Short Term...MStrauser Long Term...MStrauser Aviation...Norcross/MStrauser Marine...Norcross/Farrar/MStrauser
Hazardous weather outlook, Feb 20, 3:28 AM EST, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 328 AM EST Sat Feb 20 2021 MEZ001>006-010-011-015>017-029>032-210830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 328 AM EST Sat Feb 20 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 328 AM EST Sat Feb 20 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.